Alert archive / Oklahoma / Flood Watches in 2021
Flood Watch 1, NWS Tulsa, OK
NWS Tulsa, OK issued this flood watch at Apr 27, 2021, 2:19 PM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Apr 28, 2021, 12:00 AM CDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2021, 2:19 PM CDT (19:19 UTC)
- In effect from
- Apr 28, 2021, 12:00 AM CDT
- Expired
- Apr 29, 2021, 4:16 AM CDT
- In force
- 28 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 450 m²/s²
- 0-3 km storm-relative helicity
- 459 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
545 WGUS64 KTSA 271919 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tulsa OK 219 PM CDT Tue Apr 27 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000- /O.NEW.KTSA.FA.A.0001.210428T0500Z-210429T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee- Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Pryor, Poteau, Checotah, Jay, Springdale, Hugo, Sallisaw, Vinita, Berryville, Okemah, Antlers, Tulsa, Bentonville, Huntsville, Van Buren, Clayton, Stilwell, Ozark, Bartlesville, Fort Smith, Muskogee, Eureka Springs, Rogers, Miami, Grove, Wagoner, Okmulgee, Tahlequah, Charleston, Fayetteville, Pawhuska, McAlester, Sapulpa, Nowata, Wilburton, Claremore, Stigler, and Pawnee 219 PM CDT Tue Apr 27 2021 ...FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH THURSDAY MORNING... The National Weather Service in Tulsa has issued a * Flood Watch for portions of Arkansas and Oklahoma, including the following counties, in Arkansas, Benton, Carroll, Crawford, Franklin, Madison, Sebastian and Washington AR. In Oklahoma, Adair, Cherokee, Choctaw, Craig, Creek, Delaware, Haskell, Latimer, Le Flore, Mayes, McIntosh, Muskogee, Nowata, Okfuskee, Okmulgee, Osage, Ottawa, Pawnee, Pittsburg, Pushmataha, Rogers, Sequoyah, Tulsa, Wagoner and Washington OK. * From Midnight CDT tonight through Thursday morning * Showers and thunderstorms will increase in coverage across northeast Oklahoma late tonight and expand across all eastern Oklahoma and northwest Arkansas during the day Wednesday. Widespread one to three inch rainfall amounts are forecast through Wednesday night. One or two corridors of heavier rainfall amounts are likely with amounts of three to five inches possible. * Localized flash flooding along with larger river mainstem flooding are likely with the forecast rainfall amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
3 follow-up statements
275 WGUS64 KTSA 280937 FFATSA Flood Watch National Weather Service Tulsa OK 437 AM CDT Wed Apr 28 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-282100- /O.CON.KTSA.FA.A.0001.000000T0000Z-210429T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee- Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Pryor, Poteau, Checotah, Jay, Springdale, Hugo, Sallisaw, Vinita, Berryville, Okemah, Antlers, Tulsa, Bentonville, Huntsville, Van Buren, Clayton, Stilwell, Ozark, Bartlesville, Fort Smith, Muskogee, Eureka Springs, Rogers, Miami, Grove, Wagoner, Okmulgee, Tahlequah, Charleston, Fayetteville, Pawhuska, McAlester, Sapulpa, Nowata, Wilburton, Claremore, Stigler, and Pawnee 437 AM CDT Wed Apr 28 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... The Flood Watch continues for * Portions of Arkansas and Oklahoma, including the following counties, in Arkansas, Benton, Carroll, Crawford, Franklin, Madison, Sebastian and Washington AR. In Oklahoma, Adair, Cherokee, Choctaw, Craig, Creek, Delaware, Haskell, Latimer, Le Flore, Mayes, McIntosh, Muskogee, Nowata, Okfuskee, Okmulgee, Osage, Ottawa, Pawnee, Pittsburg, Pushmataha, Rogers, Sequoyah, Tulsa, Wagoner and Washington OK. * Through Thursday morning * Several rounds of showers and thunderstorms will move across eastern Oklahoma and northwest Arkansas today into tonight. Widespread one to three inch rainfall amounts are forecast through tonight, with one or two corridors of heavier rainfall amounts likely. * Localized flash flooding along with larger river main-stem flooding is likely with the forecast rainfall amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
212 WGUS64 KTSA 281916 FFATSA Flood Watch National Weather Service Tulsa OK 216 PM CDT Wed Apr 28 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-290330- /O.CON.KTSA.FA.A.0001.000000T0000Z-210429T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee- Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Pryor, Poteau, Checotah, Jay, Springdale, Hugo, Sallisaw, Vinita, Berryville, Okemah, Antlers, Tulsa, Bentonville, Huntsville, Van Buren, Clayton, Stilwell, Ozark, Bartlesville, Fort Smith, Muskogee, Eureka Springs, Rogers, Miami, Grove, Wagoner, Okmulgee, Tahlequah, Charleston, Fayetteville, Pawhuska, McAlester, Sapulpa, Nowata, Wilburton, Claremore, Stigler, and Pawnee 216 PM CDT Wed Apr 28 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... The Flood Watch continues for * Portions of Arkansas and Oklahoma, including the following counties, in Arkansas, Benton, Carroll, Crawford, Franklin, Madison, Sebastian and Washington AR. In Oklahoma, Adair, Cherokee, Choctaw, Craig, Creek, Delaware, Haskell, Latimer, Le Flore, Mayes, McIntosh, Muskogee, Nowata, Okfuskee, Okmulgee, Osage, Ottawa, Pawnee, Pittsburg, Pushmataha, Rogers, Sequoyah, Tulsa, Wagoner and Washington OK. * Through Thursday morning * Widespread rainfall overnight through today produced a swath of 2 to 7 inch rainfall amounts across east central Oklahoma through northwest Arkansas. Additional rainfall will occur this afternoon through tonight before ending from northwest to southeast during the day Thursday. Additional rainfall amounts of 1 to 3 inches will be common along and southeast of Interstate 44. Flooding will expand in coverage and worsen in areas where it is already ongoing. Flash flooding and larger mainstem river flooding are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
083 WGUS64 KTSA 290916 FFATSA Flood Watch National Weather Service Tulsa OK 416 AM CDT Thu Apr 29 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291030- /O.CAN.KTSA.FA.A.0001.000000T0000Z-210429T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee- Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Pryor, Poteau, Checotah, Jay, Springdale, Hugo, Sallisaw, Vinita, Berryville, Okemah, Antlers, Tulsa, Bentonville, Huntsville, Van Buren, Clayton, Stilwell, Ozark, Bartlesville, Fort Smith, Muskogee, Eureka Springs, Rogers, Miami, Grove, Wagoner, Okmulgee, Tahlequah, Charleston, Fayetteville, Pawhuska, McAlester, Sapulpa, Nowata, Wilburton, Claremore, Stigler, and Pawnee 416 AM CDT Thu Apr 29 2021 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of Arkansas and Oklahoma, including the following counties, in Arkansas, Benton, Carroll, Crawford, Franklin, Madison, Sebastian and Washington AR. In Oklahoma, Adair, Cherokee, Choctaw, Craig, Creek, Delaware, Haskell, Latimer, Le Flore, Mayes, McIntosh, Muskogee, Nowata, Okfuskee, Okmulgee, Osage, Ottawa, Pawnee, Pittsburg, Pushmataha, Rogers, Sequoyah, Tulsa, Wagoner and Washington OK has been cancelled. The Flood Watch is cancelled. Some additional rainfall will occur today across parts of southeast Oklahoma and west central Arkansas, however additional rainfall amounts will remain on the light side. Flooding is ongoing in many areas from earlier rainfall, and several main-stem rivers are also in flood. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flood watch went out at Apr 27, 12:06 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 27, 12:06 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1206 PM CDT Tue Apr 27 2021
...UPDATE...
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR ceilings continue at most of the terminals and should
develop at the remaining ones this afternoon. These ceilings
should diminish some this evening and continue into the overnight
before redeveloping toward morning. Regarding shower/thunderstorm
impacts, will carry a VCTS at BVO this evening with the potential
for isolated to scattered storms on the northwestern fringes of
the forecast area that should dissipate by mid to late evening.
More widespread showers and thunderstorms will develop and spread
into the NE OK terminals near 12Z, with MVFR prevailing
conditions and periods of IFR. MLC and the far NW AR terminals
should be affected by 15Z, while the better chances at FSM should
hold off until tomorrow afternoon.
&&
.PREV DISCUSSION... /Issued 1046 AM CDT Tue Apr 27 2021/
..UPDATE...
DISCUSSION...
The forecast focus today remains the potential for thunderstorms
and associated severe weather and flooding threats. Unfortunately,
uncertainty continues to be fairly high for such a short term
forecast, but overall, the trend continues toward the higher
flooding and conditional severe threat being tomorrow and tomorrow
night. Through the afternoon, isolated showers and possibly
thunderstorms may develop largely across parts of eastern
Oklahoma well ahead of the front. Late afternoon and into early
evening, a few storms may develop across central and north central
Oklahoma in response to an approaching shortwave that could graze
parts of the forecast area to the north and west of Tulsa. This
should feature the best chance for isolated severe hail in our
forecast area today, given the forecast instability featured in
this morning's data. After mid evening and into much of early
Wednesday morning, things should be fairly quiet convectively
across our area, with the next round of storms developing along
the approaching front around sunrise. Heavy rain and flooding will
become an increasing concern across parts of northeast Oklahoma in
association with this expected activity. A few fairly minor
changes were made to the POPs/Wx this afternoon and also during
the 06-12Z time frame tonight, primarily to add better time
resolution to the forecast for the Wednesday morning convection.
Other notable changes to the going forecast involved the winds and
wind gusts through this afternoon. Gusts near 30 mph have been
noted on the mesonet and in synoptic observations, values depicted
fairly well in the NBM 90th percentile data.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from late tonight through Thursday morning for
OKZ049-053>076.
AR...Flood Watch from late tonight through Thursday morning for
ARZ001-002-010-011-019-020-029.
&&
AVIATION.....22Hazardous weather outlook, Apr 27, 12:45 PM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1245 PM CDT Tue Apr 27 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1245 PM CDT Tue Apr 27 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Late Afternoon. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast Oklahoma and Far Northwest Arkansas. ONSET...Ongoing. DISCUSSION... A few thunderstorms may move northeastward into parts of northeast Oklahoma this afternoon and into the early evening as a weak upper level disturbance moves across the area. An isolated severe storm will be possible, with large hail the main threat. The better thunderstorm chances will hold off until early Wednesday morning. A limited severe weather potential will exist with these storms, with large hail again the main threat. Locally heavy rain could also occur. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential. THURSDAY...Thunderstorm Potential. FRIDAY AND SATURDAY...No Hazards. SUNDAY...High Wind Potential. MONDAY...No Hazards. EXTENDED DISCUSSION... Showers and thunderstorms should be ongoing Wednesday morning, becoming widespread during the day and into the overnight, as a strong upper level low pressure system moves slowly east from the southwest U.S. into West Texas and a cold front sags southeast into the area. A few severe storms will be possible, but heavy rainfall and possible flash flooding and mainstem river flooding will likely be the greater concern. Rainfall will taper off from northwest to southeast late Wednesday night and Thursday. weather.gov/tulsa contains additional information.
Nearby
Flood Watches in Oklahoma, 2021Flood Watches in Arkansas, 2021Every flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.